Loading...

Poligrip Neuropathy

Simple Answers About Poligrip Neuropathy

Quick Links

Did We Forget Something About Poligrip Neuropathy?

If there's a topic that's missing
from our site, let us know!

Resources

Explaining Poligrip neuropathy

Since 2008, there have been a lot of questions and advertisements about Poligrip Neuropathy and PoliGrip lawsuits. You may be wondering how the two are related. Poligrip is a denture cream adhesive. You put some on your dentures and then put the dentures in place. This helps to keep the dentures from sliding around and it makes dentures more comfortable to wear. Neuropathy is a name for nerve damage. The symptoms include tingling or numbness in feet, hands and legs. Now, how do these two get mixed together?

In 2008, a study showed that there could be a link between denture cream adhesives and neuropathy. Neuropathy is found most often in people who are diagnosed with Diabetes. However, when studying some non-diabetic neuropathy, it was discovered that the only thing these people had in common was that they all used a denture adhesive. Zinc is a component of denture adhesives. Because denture adhesives are considered to be Class 1 products by the FDA, it hasn't been necessary for the manufactures to include a list of ingredients on the packaging.

Zinc is a common element that we all need in our diet, but too much of zinc can lead to digestion problems, copper depletion, lower HDL levels and neuropathy (just to name some problems). It is believed that the zinc in the dental adhesives is getting into the body by being absorbed through gums and skin as well as some may be swallowed as dentures are put into place.

Several lawsuits have taken place in recent years. Because of this GlaxoSmithKline, which produces Super PoliGrip, now includes warning information in their packaging. Proctor and Gamble has placed zinc warnings on their denture cream website, but so far claims there is not enough zinc in their product to warrant warnings on the packaging.

The most important thing to know is that there is zinc in denture cream adhesives. Too much zinc can be harmful to your health. So, speak with your doctor regarding your use of denture cream and other things you may be taking with zinc in them. It could be the denture adhesives alone are not enough to cause a problem, but when combined with other things containing zinc, the cumulative amount could be dangerous.

In this video, an expert explains poligrip neuropathy